Alabama, 2020

Hail and Damaging Winds in Alabama, July 12, 2020

July 12, 2020 · NWS BMX · 33 events in 14 counties and zones

A MCS moving southward out of Tennessee encountered a very unstable air mass across Central Alabama. Surface based CAPE values were 3000-5000 J/kg ahead of the MCS.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A MCS moving southward out of Tennessee encountered a very unstable air mass across Central Alabama. Surface based CAPE values were 3000-5000 J/kg ahead of the MCS. The leading edge of the MCS produced widespread wind damage during the late morning and afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 12, 9:27 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 12, 9:27 AM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1027 AM CDT Sun Jul 12 2020

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...
/Updated at 0955 AM CDT Sun Jul 12 2020/

Multiple lines of convection currently underway as the forecasted
moisture gradient and boundary builds south/southeast. The
unusual orientations stem from the axis of higher pwats, one
across Tennessee and the other in Central Mississippi. It is
likely after the initial line moves in from the west and weakens
that there will be some limited recovery, therefore, a large
portion of the northern CWA will see multiple rounds of
thunderstorms through this afternoon. As the day progresses,
should see these multiple lines congeal into a more southwest to
northeast oriented MCS as it progresses southeastward.

The severe weather threat remains as instability values are high
with steeper lapse rates and drier air aloft. Some hail and
higher wind gusts are the main threats through the afternoon and
early evening.

17/KLAWS

.LONG TERM...
/Updated at 245 AM CDT Sun Jul 12 2020/
Tuesday through Sunday.

Features.

On Monday, expect longwave troughing extending from Southeast
Canada southward over much of the Eastern United States. Deep-
layer ridging will be centered over Southwest Texas with longwave
ridging extending northeast into the Western Great Lakes region. A
potent upper low will be situated over South- Central Canada with
nearly zonal flow across the Pacific Northwest.

Expect the longwave trough to slide further east as we head into
Tuesday while the Deep-layer ridging to our west becomes
positioned over Central Texas with height rises locally a s
ridging builds further east into the region.

On Wednesday and Thursday the ridging will be the primary
influence to our local forecast as it remains to our west,
centered over Central Texas. Further height rises will support hot
temperatures across the area through late week. During this time,
the longwave ridge moves east in the increasingly zonal northern
stream. This flattening of the ridge meridionally will result in
the ridge elongating zonally from the Desert Southwest eastward
into the Lower Mississippi River Valley region.

By Friday, the ridge becomes centered over the Arklatex region.
It is at this point in time where global model member solutions
diverge enough to result in overall pattern uncertainty. The fast
zonal flow with the northern stream persists with a deep trough
expected to move into the Pacific Northwest. Ridging will remain
centered to our west, however, like last night a few members
depict a weakness forming to our immediate northeast and even one
solution develops an upper low. The overall expectation during
this time period despite the increased uncertainty will be for the
ridging to remain anchored to our west while some weakening
occurs, especially to our immediate northeast and east.

Forecast.

Tuesday through Wednesday.

Expect fair skies with generally isolated to widely scattered
shower and thunderstorm activity largely confined to our south and
western counties where better deeper moisture looks to exist. The
convection that does develop will provide some localized heat
relief. Otherwise, expect highs to range from the low to mid 90s
north and east to the mid to upper 90s west and south. Lows will
range from the upper 60s north and east to the mid 70s south and
west.

Thursday through Sunday.

The lower and middle levels are expected to gradually become more
moist as we progress into the mid to late week time frame. Hot
temperatures are expected outside areas that experience
convection. The moistening lower and middle levels combined with
the hot temperatures will provide ample surface-based instability
for shower and thunderstorm activity during the late morning into
early afternoon hours and this activity will have better chances
to linger further into the evening hours. Look for shower and
thunderstorm chances to become more scattered with higher PoP's
across the south and eastern areas generally around the periphery
of the ridging to our west. Highs will range from around 90
northeast to the mid 90s south and west. Lows will range from
around 70 northeast to the mid 70s south and west.

05

&&

.AVIATION...
12Z TAF Discussion.

We currently have VFR observations to start out our TAFs except
for a little patchy fog at TCL which looks to be quickly
improving. Otherwise, our satellite is currently indicating
copious amounts of blow off cirrus across Central Alabama from
storms to our W and N. To our N is a large TS complex, along with
some scattered convection to the NW approaching. This TSRA
activity should push into C AL during the morning spreading S/SE
during the afternoon across the southern half of the state and
could persist into the evening. Depending on clearing for heating
during the morning, some strong to severe storms are possible.
Gusty winds are the main threat in the stronger storms. During the
late night hours some MVFR cigs are possible with residual
moisture.

08

&&

.FIRE WEATHER...

Increased shower and thunderstorm activity is expected this
afternoon and evening. Chances for showers and storms will be
largely isolated Monday through Wednesday followed by more of a
scattered coverage for the latter portion of the work week with
best chances south and east. High temperatures will reach well
into the 90s through much of the work week. Overnight lows will
increase into the low to mid 70s over the next several days.

Relative humidity values will drop into the mid 30s to low 40s
this afternoon. Minimum values should remain above 40 percent on
Monday. Values will bottom out in the mid 30 to around 40 percent
range on Tuesday through Thursday. Minimum values look to remain
above 40 percent on Friday and Sunday.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     92  70  91  69  95 /  70  50  10   0   0
Anniston    92  70  91  69  95 /  70  60  20   0   0
Birmingham  93  73  93  72  96 /  70  50  10   0  10
Tuscaloosa  93  73  94  72  96 /  70  40  20   0  20
Calera      93  72  92  71  96 /  60  50  20   0  10
Auburn      94  71  91  72  95 /  30  60  30   0  10
Montgomery  97  73  94  74  97 /  30  60  30   0  20
Troy        97  73  94  74  97 /  20  60  50  10  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 12, 3:14 AM CST, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
414 AM CDT Sun Jul 12 2020

ALZ011>015-017>050-131215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
414 AM CDT Sun Jul 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms may develop and move generally from
north to south across Central Alabama today from 9 am to 9 pm.
Damaging winds up to 60 mph will be the primary threat.

Heat indices may briefly approach 105 across the far southwest
portions of Central Alabama this afternoon. Take extra precautions if
spending time outdoors.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices may reach 105 degrees or slightly above each afternoon
across portions of Central Alabama. Take extra precautions if
spending time outdoors.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
today into this evening. Please follow all local, state, and CDC
guidelines in regards to travel.

08

In the hours before

Special weather statement, Jul 12, 8:03 AM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
903 AM CDT Sun Jul 12 2020

ALZ011-121445-
Marion AL-
903 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
945 AM CDT...

At 902 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hackleburg, or 7 miles north of Hamilton, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hamilton, Haleyville, Hackleburg, Lake Buttahatchee, Brinn, Bear
Creek, Tessner, Pigeye, Pearces Mill and Upper Bear Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3431 8770 3431 8764 3430 8763 3409 8764
      3415 8803 3432 8801
TIME...MOT...LOC 1402Z 273DEG 23KT 3424 8794

56
Special weather statement, Jul 12, 8:07 AM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
907 AM CDT Sun Jul 12 2020

ALZ012-022-121430-
Pickens AL-Lamar AL-
907 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS AND LAMAR COUNTIES UNTIL
930 AM CDT...

At 907 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Detroit to near Pickensville. Movement was
east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Vernon, Sulligent, Gordo, Reform, Millport, Carrollton, Pickensville,
Kennedy, Detroit, Beaverton, Ethelsville, Benevola, Johnston Lake,
Blooming Grove, Lamar County Airport, Crews, Bedford, Gattman, Cody
and Henson Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3406 8821 3406 8820 3405 8799 3402 8799
      3402 8795 3353 8795 3352 8784 3315 8784
      3310 8795 3323 8831
TIME...MOT...LOC 1407Z 285DEG 23KT 3403 8812 3330 8828

56
Special weather statement, Jul 12, 8:40 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
940 AM CDT Sun Jul 12 2020

ALZ012-022-121515-
Pickens AL-Lamar AL-
940 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 1015 AM CDT...

At 940 AM CDT, Doppler radar was tracking a strong thunderstorm near
Millport, moving southeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gordo, Reform, Millport, Ashcraft Corner, Kirk, North Pickens
Airport, Lubbub and Shaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3360 8812 3354 8795 3353 8794 3353 8790
      3351 8784 3325 8784 3322 8786 3344 8822
TIME...MOT...LOC 1440Z 298DEG 24KT 3349 8810

56
Special weather statement, Jul 12, 9:50 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1050 AM CDT Sun Jul 12 2020

ALZ014-121630-
Winston AL-
1050 AM CDT Sun Jul 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 1130 AM
CDT...

At 1049 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Moulton, moving southeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Haleyville, Arley, Double Springs, Addison, Houston Recreational
Area, Nesmith, Brushy Lake, Ashridge, Falls City, Moreland, Smith
Lake, Helicon, Inmanfield, Sardis, Corinth Rec Area, Needmore,
Winston Free State Barn, Houston, Posey Field Airport and Mill
Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3430 8711 3399 8711 3399 8715 3400 8717
      3400 8719 3398 8720 3399 8722 3400 8731
      3428 8764 3430 8763
TIME...MOT...LOC 1549Z 311DEG 33KT 3440 8742

56

The radar

The Columbus AFB radar (KGWX), 104 km away, was scanning. The volume nearest the first event began at 16:32 UTC.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Winston

When
July 12, 10:32 AM CST to 10:33 AM CST
Where
Winston County, Arley
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.070, -87.220

Several trees uprooted in the town of Arley.

Thunderstorm Wind, Marion

When
July 12, 10:40 AM CST to 10:41 AM CST
Where
Marion County, 2.91 mi NW of Bear Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.302, -87.733

Several trees uprooted and power lines downed.

Thunderstorm Wind, Winston

When
July 12, 10:46 AM CST to 10:47 AM CST
Where
Winston County, Haleyville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.230, -87.620

Several trees uprooted in the town of Haleyville.

Hail, Winston

When
July 12, 10:52 AM CST to 10:53 AM CST
Where
Winston County, 0.9 mi NE of Haleyville
Measured
1 in hail
Reported by
Public
Coordinates
34.240, -87.610

Large hail reported in the town of Haleyville.

Thunderstorm Wind, Blount

When
July 12, 11:00 AM CST to 11:01 AM CST
Where
Blount County, 0.37 mi SSW of Gum Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.045, -86.672

Several trees uprooted on County Road 10.

Thunderstorm Wind, Winston

When
July 12, 11:02 AM CST to 11:03 AM CST
Where
Winston County, 1.22 mi S of Natural Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.083, -87.604

Several trees uprooted along County Road 13.

Thunderstorm Wind, Winston

When
July 12, 11:07 AM CST to 11:08 AM CST
Where
Winston County, Lynn
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.050, -87.550

Several trees uprooted in the town of Lynn. Numerous trees uprooted throughout Winston County.

Thunderstorm Wind, Walker

When
July 12, 11:19 AM CST to 11:20 AM CST
Where
Walker County, Carbon Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.880, -87.530

Several trees uprooted and power lines downed in the town of Carbon Hill.

Thunderstorm Wind, Blount

When
July 12, 11:20 AM CST to 11:21 AM CST
Where
Blount County, 1.8 mi NW of Hayden
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.900, -86.790

Several trees uprooted and power lines downed west of the town of Hayden.

Thunderstorm Wind, Lamar

When
July 12, 11:38 AM CST to 11:39 AM CST
Where
Lamar County, Sulligent
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.900, -88.130

Several trees uprooted in the town of Sulligent.

Thunderstorm Wind, Walker

When
July 12, 11:38 AM CST to 11:39 AM CST
Where
Walker County, Jasper
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
33.830, -87.280

Uprooted trees blocking Highway 78 in the city of Jasper.

Thunderstorm Wind, St. Clair

When
July 12, 11:45 AM CST to 11:46 AM CST
Where
St. Clair County, 2.97 mi N of Odenville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.722, -86.408

Several trees uprooted along Highway 174 and numerous trees uprooted across western St. Clair County.

Thunderstorm Wind, Jefferson

When
July 12, 12:12 PM CST to 12:13 PM CST
Where
Jefferson County, 0.9 mi SW of Ben Vines Gap
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.520, -87.010

Several trees uprooted in the town of Sylvan Springs.

Thunderstorm Wind, Lamar

When
July 12, 12:12 PM CST to 12:13 PM CST
Where
Lamar County, Millport
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.570, -88.080

Several trees uprooted in the town of Millport.

Thunderstorm Wind, Jefferson

When
July 12, 12:20 PM CST to 12:21 PM CST
Where
Jefferson County, Fairfield
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
33.470, -86.920

Several trees uprooted and on a house in the city of Fairfield.

Thunderstorm Wind, Jefferson

When
July 12, 12:21 PM CST to 12:22 PM CST
Where
Jefferson County, Midfield
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.450, -86.920

Several trees uprooted in the city of Midfield.

Thunderstorm Wind, Talladega

When
July 12, 12:23 PM CST to 12:24 PM CST
Where
Talladega County, Lincoln
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.620, -86.120

Numerous trees uprooted across northern Talladega County, between the cities of Lincoln and Talladega.

Thunderstorm Wind, Jefferson

When
July 12, 12:30 PM CST to 12:31 PM CST
Where
Jefferson County, 0.69 mi S of Shannon
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
33.390, -86.880

Several large tress snapped on the Ross Bridge Golf Course.

Thunderstorm Wind, Jefferson

When
July 12, 12:30 PM CST to 12:31 PM CST
Where
Jefferson County, 2.04 mi NNW of Vestavia Hills
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.428, -86.791

Several trees uprooted on Highway 31 in the city of Vestavia Hills.

Thunderstorm Wind, Jefferson

When
July 12, 12:35 PM CST to 12:36 PM CST
Where
Jefferson County, 1.97 mi E of Parkwood
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.350, -86.846

Several trees uprooted along Stadium Trace Parkway.

Thunderstorm Wind, Shelby

When
July 12, 12:45 PM CST to 12:46 PM CST
Where
Shelby County, Chelsea
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.330, -86.630

Several trees uprooted and power lines downed in the city of Chelsea.

Thunderstorm Wind, Shelby

When
July 12, 12:50 PM CST to 12:51 PM CST
Where
Shelby County, 1.6 mi NNE of Landmark
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.242, -86.791

Several trees uprooted and power lines downed on Weatherly Club Drive.

Thunderstorm Wind, Shelby

When
July 12, 12:54 PM CST to 12:55 PM CST
Where
Shelby County, 4.19 mi S of Westover
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.290, -86.560

Several trees uprooted and power lines downed near County Road 109.

Thunderstorm Wind, Talladega

When
July 12, 1:15 PM CST to 1:16 PM CST
Where
Talladega County, Sylacauga
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.170, -86.250

Numerous trees uprooted in the city of Sylacauga.

Thunderstorm Wind, Talladega

When
July 12, 1:15 PM CST to 1:16 PM CST
Where
Talladega County, Winterboro
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.320, -86.200

Numerous trees uprooted near the town of Winterboro.

Thunderstorm Wind, Chilton

When
July 12, 1:50 PM CST to 1:51 PM CST
Where
Chilton County, 0.67 mi NNW of Falakto
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.809, -86.605

Several trees uprooted along County Road 7.

Thunderstorm Wind, Tallapoosa

When
July 12, 1:51 PM CST to 1:52 PM CST
Where
Tallapoosa County, Alexander City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.950, -85.970

Several trees uprooted in the city of Alexander City.

Thunderstorm Wind, Chilton

When
July 12, 2:00 PM CST to 2:01 PM CST
Where
Chilton County, Verbena
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.750, -86.520

Several trees upooted along County Road 59 in Verbena.

Thunderstorm Wind, Elmore

When
July 12, 2:35 PM CST to 2:36 PM CST
Where
Elmore County, 1.22 mi ENE of Butts Mill
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.575, -85.950

Several trees uprooted along Tallassee Highway.

Thunderstorm Wind, Lowndes

When
July 12, 3:03 PM CST to 3:04 PM CST
Where
Lowndes County, 1.88 mi ESE of White Gordon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.220, -86.740

Several trees uprooted along County Road 17.

Thunderstorm Wind, Montgomery

When
July 12, 3:05 PM CST to 3:06 PM CST
Where
Montgomery County, Montgomery
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.380, -86.300

Numerous trees uprooted across northern Montgomery County.

Thunderstorm Wind, Lowndes

When
July 12, 3:08 PM CST to 3:09 PM CST
Where
Lowndes County, 2.34 mi W of Tyson
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.180, -86.490

Several trees uprooted along Highway 26.

Thunderstorm Wind, Lowndes

When
July 12, 3:11 PM CST to 3:12 PM CST
Where
Lowndes County, 1.1 mi ENE of Calhoun
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.057, -86.553

Several trees uprooted along County Road 33.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2020Every state in 2020This day in weather historyWarnings in Alabama, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 909931, 909932, 909909, 909934, 909933, 909935, 909936, 909937, 909938, 909939, 909940, 909941, 909942, 909943, 912950, 912951, 912952, 912953, 912954, 912955, 912956, 912957, 912959, 912961, 912963, 912965, 912975, 912976, 912980, 912983, 912991, 912988, 912989.